Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

I have schlotzsky's ring. Feeling dizzy and light heartedness. What are the risks?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
About once every few days I get a few seconds of dizzy lightheartedness and then burp like crazy for about 3-5 minutes. My heart seems to be pumping faster at the same time. It passes and I have no lasting effect till the next time. I have done this for maybe a year. Usually always in the afternoon. I have Shlotskeys ring? on my stomach and my Physician thinks the lightheaded spells are gastric related. But also said he had never heard of those symptoms have had EKG and stress tests all saysmy heart is fine
Posted Fri, 3 Aug 2012 in General Health
Answered by Dr. Puneet Maheshwari 4 hours later

Thanks for writing in.

In the absence of normal EKG and stress test recurrent episodes of dizzy light headedness followed by burping and increased heart rate does not seem to be related serious organic heart disease. Schatzki's ring presents usually as difficulty in swallowing.

Hence I agree with your physician, that this may be related to gastroesophageal reflux disease (GERD).

I would suggest you to try the following measures and see if things improve.

1. Avoid spicy and oily food
2. Drink plenty of water
3. Avoid citrus fruits
4. Avoid alcohol and smoking (if any)
5. Take small feeds at frequent intervals and avoid taking heavy diet
6. Try to keep stress away and start some relaxation therapy
7. Take some antacid syrup thrice a day

If symptoms persist, consult a gastroenterologist. Endoscopic examination can be helpful.

Hope this answers your query. I am here for future follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor